Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 47, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 5, 2012, 3:58 PM EDT for Ingham County, Jackson County, Michigan. It was in force for 54 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 3:58 PM EDT (19:58 UTC)
- Expired
- Jul 5, 2012, 4:52 PM EDT
- In force
- 54 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ingham County, MI, Jackson County, MI
The radar
The Detroit radar (KDTX), 83 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:05 PM EDT | TSTM WND DMG | Tompkins, MI | SEVERAL TREES DOWN. |
| Jul 5, 4:11 PM EDT | HAIL 0.25 | Mason, MI | SOME MINOR STREET FLOODING IN MASON. |
| Jul 5, 4:13 PM EDT | TSTM WND DMG | 3 E Eaton Rapids, MI | 1 FOOT DIAMETER TREE DOWN AT WAVERLY AND PLAINS. |
| Jul 5, 4:18 PM EDT | TSTM WND DMG | 4 E Eaton Rapids, MI | 2 HEALTHY 1 FOOT DIAMETER PINE TREES DOWN AT GALE AND PLAINS. WERE BLOCKING ROAD BUT HAVE BEEN CLEARED OFF. |
| Jul 5, 4:18 PM EDT | HAIL 0.5 | Mason, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 2299 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
841
WUUS53 KGRR 051958
SVRGRR
MIC065-075-052100-
/O.NEW.KGRR.SV.W.0047.120705T1958Z-120705T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 PM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN...
EASTERN JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN...
* UNTIL 500 PM EDT
* AT 356 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MASON..AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
JACKSON... GRASS LAKE... STOCKBRIDGE...
LESLIE... MASON... WATERLOO TWP...
MICHIGAN CENTER... TOMPKINS... NAPOLEON...
LEONI... MUNITH... RIVES JUNCTION...
KINNEVILLE... EDEN... FITCHBURG...
AURELIUS... BUNKER HILL... ONONDAGA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4207 8414 4208 8422 4242 8465 4242 8460
4254 8460 4269 8446 4254 8414 4210 8412
TIME...MOT...LOC 1958Z 310DEG 26KT 4253 8446
WIND...HAIL 60MPH 1.00IN
$$
HOVING3 follow-up statements
014
WWUS53 KGRR 052018
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
418 PM EDT THU JUL 5 2012
MIC065-075-052100-
/O.CON.KGRR.SV.W.0047.000000T0000Z-120705T2100Z/
INGHAM MI-JACKSON MI-
418 PM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
JACKSON AND SOUTHERN INGHAM COUNTIES UNTIL 500 PM EDT...
AT 413 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LESLIE...MOVING SOUTHEAST AT
30 MPH. PEA SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. AT
353 PM EDT...THE AWOS IN MASON GUSTED TO 47 MPH. THE STRONGEST WINDS
MAY STILL GUST TO 60 MPH OR GREATER WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSON... GRASS LAKE... BROOKLYN...
STOCKBRIDGE... LESLIE... MASON...
WATERLOO TWP... MICHIGAN CENTER... TOMPKINS...
NAPOLEON... LEONI... MUNITH...
RIVES JUNCTION... KINNEVILLE... EDEN...
FITCHBURG... AURELIUS... BUNKER HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4207 8414 4208 8422 4242 8465 4242 8460
4251 8460 4264 8435 4254 8414 4210 8412
TIME...MOT...LOC 2017Z 310DEG 26KT 4244 8432
WIND...HAIL 60MPH <1.00IN
$$
HOVING278
WWUS53 KGRR 052037
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
437 PM EDT THU JUL 5 2012
MIC065-052046-
/O.CAN.KGRR.SV.W.0047.000000T0000Z-120705T2100Z/
INGHAM MI-
437 PM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN INGHAM COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS EITHER WEAKENED OR MOVED OUT
OF THE WARNED AREA.
LAT...LON 4207 8414 4208 8422 4242 8465 4243 8414
4210 8412
TIME...MOT...LOC 2036Z 331DEG 28KT 4229 8429
$$
MIC075-052100-
/O.CON.KGRR.SV.W.0047.000000T0000Z-120705T2100Z/
JACKSON MI-
437 PM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
JACKSON COUNTY UNTIL 500 PM EDT...
AT 431 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF JACKSON...
MOVING SOUTHEAST AT 30 MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.
THIS STORM KNOCKED DOWN A FEW HEALTHY PINE TREES IN THE EATON RAPIDS
AREA EARLIER. SOME TREE DAMAGE REMAINS POSSIBLE WITH THIS STORM AS
IT MOVES TOWARD THE SOUTHEAST...MAINLY EAST OF THE JACKSON AREA.
LOCATIONS IMPACTED INCLUDE...
JACKSON... GRASS LAKE... BROOKLYN...
WATERLOO TWP... MICHIGAN CENTER... TOMPKINS...
NAPOLEON... LEONI... MUNITH...
RIVES JUNCTION... BERRYVILLE... PLEASANT LAKE...
WATERLOO... MINARD MILL... TRIST...
FRANCISCO... NORVELL... ACKERSON LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4207 8414 4208 8422 4242 8465 4243 8414
4210 8412
TIME...MOT...LOC 2036Z 331DEG 28KT 4229 8429
WIND...HAIL 60MPH <1.00IN
$$
HOVING926
WWUS53 KGRR 052052
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
452 PM EDT THU JUL 5 2012
MIC075-052102-
/O.CAN.KGRR.SV.W.0047.000000T0000Z-120705T2100Z/
JACKSON MI-
452 PM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JACKSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4207 8414 4208 8422 4242 8465 4243 8414
4210 8412
TIME...MOT...LOC 2052Z 331DEG 28KT 4218 8421
$$
HOVINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:56 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 5, 3:56 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
356 PM EDT THU JUL 5 2012
.SYNOPSIS...
ISSUED AT 354 PM EDT THU JUL 5 2012
THE DANGEROUSLY HEAT WILL CONTINUE FOR ONE MORE DAY UNTIL A COLD
FRONT WILL CROSS THE AREA ON SATURDAY BRINGING AN END THE HEAT.
SCATTERED THUNDERSTORMS ARE EXPECTED WITH THE COLD FRONT.
BEHIND THE FRONT EXPECT TEMPERATURES TO BE CLOSER TO NORMAL WITH
HIGHS IN THE LOWER TO MID 80S AND LOWS IN THE LOWER TO MID 60S. NO
SIGNIFICANT RAINFALL EARLY NEXT WEEK.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 354 PM EDT THU JUL 5 2012
THE PRIMARY ISSUES ARE THE HEAT AN THE THREAT FOR THUNDERSTORMS.
LOOKING AT THE THREAT FOR THUNDERSTORMS FIRST... CONVECTION THIS
AFTERNOON IS A COMBINATION OF THE WARM FRONT AND AN OUTFLOW
BOUNDARY. ALL OF THIS WILL EXIT THE CWA BY 5 PM OR SO.
OVERNIGHT 700 MB TEMPERATURES WILL RISE TO OVER 13 DEGREE AS MUCH
DRIER AIR MOVES IN FROM THE NORTHWEST. THAT WILL OVERSPREAD THE
ENTIRE CWA BY LATE TONIGHT. WITH ALL THAT WARM DRY AIR AT MID
LEVELS I SEE LITTLE THREAT FOR THUNDERSTORMS TONIGHT. FRIDAY IS
LARGELY THE SAME STORY AS IS FRIDAY NIGHT. RIDGING AND DRY AIR AT
MID LEVELS WILL LIMIT CONVECTIVE POTENTIAL.
ON SATURDAY THE COLD FRONT PUSHES SOUTH. THERE THE JET EXIT REGION
OF POLAR JET THAT COMES BY AS THE FRONT SAGS SOUTH. HOWEVER THE
UPPER JET IS WELL NORTH OF THE CWA AND THE LOW LEVEL JET SPEED MAX
IS EAST OF THE AREA BEFORE THE UPPER JET COMES CLOSE ENOUGH TO DO
OUR CHANCE OF RAIN MUCH GOOD. SO I SEE THE NE CWA AS HAVING THE
BEST CHANCE FOR CONVECTION SATURDAY. THE RISK FOR SEVERE IS
LIMITED BY LACK OF DYNAMIC SUPPORT AND THE LOW LEVEL SPEED MAX
BEING EAST OF THE AREA.
AS FOR THE TEMPERATURE FRIDAY... THE 1000/925 MB THICKNESS
TOOL...WHICH HAS DONE VERY NICELY THIS ENTIRE HEAT WAVE IS
FORECASTING HIGHS BETWEEN 100 AND 105 OVER THE CWA NEAR AND SOUTH
OF INTERSTATE 96. IT SHOULD BE WARMER THAN TODAY...SINCE IT GOT TO
100 AT GRR TODAY IT SHOULD BE HOTTER TOMORROW. SO ONE MORE DAY OF
THE EXTREME HEAT.
THE COLD FRONT COMES THROUGH SATURDAY BUT NOT SOON ENOUGH TO KILL
THE CHANCE OF THE SOUTHERN AND CENTRAL CWA SEEING HIGHS IN THE 90S
AGAIN.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 354 PM EDT THU JUL 5 2012
(SUNDAY THROUGH THURSDAY)
A COLD FRONT WILL MOVE SOUTH OUT OF THE AREA SUNDAY MORNING. PUSHED
THE SLIGHT CHANCE OF SHOWERS AND THUNDERSHOWERS FARTHER SOUTH. REST
OF THE LONG TERM... LEFT THE GOING DRY FORECAST. THERE ARE SOME
INDICATIONS OF A SYSTEM APPROACHING THURSDAY. WITH THE STAGNANT
ATMOSPHERE AND THE NEIGHBORING OFFICES NOT WILLING TO BITE... LEFT
THIS SYSTEM OUT FOR NOW.
TEMPERATURES THROUGH THE LONG TERM (AFTER THE COLD FRONT HAS PASSED
EARLY SUNDAY) WILL BE AROUND NORMAL. HIGHS WILL BE IN THE LOWER TO
MID 80S WITH LOWS FROM THE UPPER 50S TO THE MID 60S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY)
ISSUED AT 128 PM EDT THU JUL 5 2012
EXPECTING VFR CONDITIONS THROUGH 18Z FRIDAY. SOME MODELS SHOWING
THIN FOG FRIDAY EARLY MORNING. MAINLY IGNORED THIS DUE TO THE WARM
DRY AIR IN PLACE. WARM DRY AIR OFF THE SURFACE SHOULD KEEP ANY
THUNDERSTORMS FROM FORMING. WINDS UNDER 15 KNOTS WITH A FEW GUSTS
WILL DIE OFF OVERNIGHT AND REMAIN LIGHT THROUGH MIDDAY FRIDAY.
&&
.MARINE...
ISSUED AT 354 PM EDT THU JUL 5 2012
LIGHT WINDS WILL KEEP WINDS FROM BEING STRONG ENOUGH TO CREATE
ISSUES WITH BEACH HAZARDS.
&&
.HYDROLOGY...
ISSUED AT 354 PM EDT THU JUL 5 2012
LOCALLY HEAVY RAINFALL IS POSSIBLE DUE TO THE HIGH PRECIPITABLE
WATER VALUES OVER THE NEXT TWO DAYS BUT WIDESPREAD HEAVY RAIN IS
NOT EXPECTED.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...EXCESSIVE HEAT WARNING UNTIL 8 AM EDT SATURDAY FOR MIZ050>052-
056>059-064>067-071>074.
HEAT ADVISORY UNTIL 10 PM EDT FRIDAY FOR MIZ037>040-043>046.
LM...NONE.
&&
SYNOPSIS...WDM
SHORT TERM...WDM
LONG TERM...63
AVIATION...63
HYDROLOGY...WDM
MARINE...WDMHazardous weather outlook, Jul 5, 11:02 AM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1102 AM EDT THU JUL 5 2012 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 060930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1102 AM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE INTO EARLY THIS EVENING SOUTH AND EAST OF INTERSTATE 69. THE MAIN THREAT IS DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. STORMS WILL MOVE SOUTHEAST AT 30 MPH. HEAT INDICES WILL BE BETWEEN 100 DEGREES AND 110 DEGREES INTO EARLY THIS EVENING INLAND OF ROUTE 31 UNTIL 8 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO SEVERE STORMS ARE POSSIBLE SATURDAY. HEAT INDICES WILL BE ABOVE 100 DEGREES FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY. OSTUNO WDM
In the hours before
Special weather statement, Jul 5, 2:42 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
242 PM EDT THU JUL 5 2012
MIZ067-074-051915-
INGHAM-JACKSON-
242 PM EDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM OVER SOUTHEASTERN INGHAM COUNTY...
MOVING SOUTHEAST AT 20 MPH.
ONE HALF INCH DIAMETER HAIL...WIND GUSTS GREATER THAN 40 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MUNITH... STOCKBRIDGE... WATERLOO TWP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 4248 8440 4259 8421 4253 8413 4245 8414
4239 8412 4221 8413
TIME...MOT...LOC 1842Z 321DEG 18KT 4246 8422
HOVINGLocal storm report, Jul 5, 3:17 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
317 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM EXCESSIVE HEAT 1 NW BATTLE CREEK 42.33N 85.21W
07/05/2012 M101 F CALHOUN MI ASOS
AIR TEMP 98.
0200 PM EXCESSIVE HEAT 2 NW BIG RAPIDS 43.72N 85.51W
07/05/2012 M104 F MECOSTA MI AWOS
AIR TEMP 94.
0300 PM EXCESSIVE HEAT 3 WNW JACKSON 42.26N 84.46W
07/05/2012 M104 F JACKSON MI ASOS
AIR TEMP 98.
0300 PM EXCESSIVE HEAT 5 NNW LANSING 42.80N 84.58W
07/05/2012 M103 F CLINTON MI ASOS
AIR TEMP 97.
0300 PM EXCESSIVE HEAT 2 S HOLLAND 42.75N 86.11W
07/05/2012 M102 F ALLEGAN MI ASOS
AIR TEMP 97.
0300 PM EXCESSIVE HEAT 4 E KENTWOOD 42.90N 85.51W
07/05/2012 M105 F KENT MI ASOS
AIR TEMP 100.
0300 PM EXCESSIVE HEAT 4 SSE KALAMAZOO 42.23N 85.56W
07/05/2012 M105 F KALAMAZOO MI ASOS
AIR TEMP 102.
0300 PM EXCESSIVE HEAT 1 NE MOUNT PLEASANT 43.61N 84.76W
07/05/2012 M100 F ISABELLA MI AWOS
AIR TEMP 91.
&&
MKALEMBKSpecial weather statement, Jul 5, 3:28 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
328 PM EDT THU JUL 5 2012
MIZ059-066-067-073-074-052015-
CALHOUN-CLINTON-EATON-INGHAM-JACKSON-
328 PM EDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF CHARLOTTE...MOVING SOUTHEAST
AT 25 MPH.
PENNY SIZE HAIL...WIND GUSTS GREATER THAN 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HOLT... BROOKFIELD... EATON RAPIDS...
AURELIUS... MASON... SPRINGPORT...
KINNEVILLE... EDEN... ONONDAGA...
TOMPKINS... LESLIE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
&&
LAT...LON 4282 8462 4252 8427 4224 8469 4257 8501
4262 8491 4274 8473
TIME...MOT...LOC 1928Z 320DEG 21KT 4260 8473
HOVINGLocal storm report, Jul 5, 3:49 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
349 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL CHARLOTTE 42.56N 84.84W
07/05/2012 E0.25 INCH EATON MI BROADCAST MEDIA
HAILED FOR 5 MINUTES.
&&
MKALEMBKLocal storm report, Jul 5, 3:51 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
351 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG DIMONDALE 42.65N 84.65W
07/05/2012 EATON MI AMATEUR RADIO
SEVERAL 5 TO 6 INCH DIAMETER BRANCHES DOWN.
&&
MKALEMBKLocal storm report, Jul 5, 3:55 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
355 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 1 WNW DIMONDALE 42.65N 84.66W
07/05/2012 EATON MI AMATEUR RADIO
2 TO 3 FOOT DIAMETER TREE DOWN AT WINDSOR HWY EAST OF
CANAL. TREE BLOCKING ROAD AND IS HALF ROTTEN.
&&
MKALEMBKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:10 AM EDT | Special Weather Statement | GRR | Lake, Mason, Osceola | 65 min |
| Jul 5, 1:10 AM EDT | Special Weather Statement | GRR | Clare, Mecosta, Newaygo, Oceana, Osceola | 65 min |
| Jul 5, 1:37 AM EDT | Severe Thunderstorm Warning | GRR | Lake, Mason, Mecosta, Newaygo, Oceana, Osceola | 46 min |
| Jul 5, 2:16 AM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Montcalm | 59 min |
| Jul 5, 2:52 AM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot, Ionia, Isabella, Montcalm | 53 min |
| Jul 5, 3:50 AM EDT | Severe Thunderstorm Warning | GRR | Ingham | 25 min |
| Jul 5, 4:26 AM EDT | Special Weather Statement | GRR | Jackson | 49 min |
| Jul 5, 2:38 PM EDT | Special Weather Statement | GRR | Eaton | 52 min |
| Jul 5, 2:42 PM EDT | Special Weather Statement | GRR | Jackson | 33 min |
| Jul 5, 3:28 PM EDT | Special Weather Statement | GRR | Eaton, Ingham | 47 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.